Alert archive / Nevada / Flash Flood Warnings in 2010
Flash Flood Warning 49, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Oct 3, 2010, 12:55 PM PDT for Clark County, Lincoln County, Nye County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 3, 2010, 12:55 PM PDT (19:55 UTC)
- Expired
- Oct 3, 2010, 3:30 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clark County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 154 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
276
WGUS55 KVEF 031955
FFWVEF
NVC003-017-023-032130-
/O.NEW.KVEF.FF.W.0049.101003T1955Z-101003T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
1255 PM PDT SUN OCT 3 2010
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EXTREME SOUTHWESTERN LINCOLN COUNTY IN SOUTH CENTRAL NEVADA...
SOUTH CENTRAL NYE COUNTY IN SOUTH CENTRAL NEVADA...
THIS INCLUDES THE LOCATION OF MERCURY...
EXTREME NORTHWESTERN CLARK COUNTY IN SOUTHERN NEVADA...
* UNTIL 230 PM PDT
* AT 1247 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
TURN AROUND...DONT DROWN.
&&
LAT...LON 3694 11614 3693 11574 3672 11581 3661 11593
3661 11601 3659 11614
$$
JENSEN3 follow-up statements
094
WGUS75 KVEF 032032
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
132 PM PDT SUN OCT 3 2010
NVC003-017-023-032130-
/O.CON.KVEF.FF.W.0049.000000T0000Z-101003T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-NYE NV-LINCOLN NV-
132 PM PDT SUN OCT 3 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 PM PDT FOR
EXTREME SOUTHWESTERN LINCOLN...SOUTH CENTRAL NYE AND EXTREME
NORTHWESTERN CLARK COUNTIES...
AT 124 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.
A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL DEPICTED BY
DOPPLER RADAR REMAINS OVER THE WARNED AREA. FLASH FLOODING IN THE
AREA IS LIKE AS INDICATIONS OF OVER POTENTIALLY UP TO TWO INCHES OF
RAIN HAVE FALLEN SINCE 1230 PM PDT.
THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN DESERT TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. SEVERAL INCHES OF SWIFTLY
FLOWING WATER CAN CARRY VEHICLES AWAY.
&&
LAT...LON 3694 11614 3693 11574 3672 11581 3661 11593
3661 11601 3659 11614
$$
JENSEN020
WGUS55 KVEF 032120
FFWVEF
NVC003-017-023-032230-
/O.EXT.KVEF.FF.W.0049.000000T0000Z-101003T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
220 PM PDT SUN OCT 3 2010
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
EXTREME SOUTHWESTERN LINCOLN COUNTY IN SOUTH CENTRAL NEVADA...
SOUTH CENTRAL NYE COUNTY IN SOUTH CENTRAL NEVADA...
THIS INCLUDES THE LOCATION OF MERCURY...
EXTREME NORTHWESTERN CLARK COUNTY IN SOUTHERN NEVADA...
* UNTIL 330 PM PDT
* AT 211 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. STRONG
THUNDERSTORMS WHICH LIKELY ARE PRODUCING BRIEF HEAVY RAIN ARE
CONTINUING TO FORM OR MOVE OVER THE WARNED AREA. ADDITIONAL RAINFALL
ALONG WITH THE RAIN WHICH HAS ALREADY FALLEN WILL CONTINUE TO CREATE
FLASH FLOOD CONDITIONS.
* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN DESERT TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. TURN AROUND...DONT DROWN. FIND ALTERNATE ROUTES.
&&
LAT...LON 3694 11614 3693 11574 3672 11581 3661 11593
3661 11601 3659 11614
$$
JENSEN827
WGUS75 KVEF 032227
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
327 PM PDT SUN OCT 3 2010
NVC003-017-023-032233-
/O.EXP.KVEF.FF.W.0049.000000T0000Z-101003T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-NYE NV-LINCOLN NV-
327 PM PDT SUN OCT 3 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT 330 PM PDT FOR EXTREME
SOUTHWESTERN LINCOLN...SOUTH CENTRAL NYE AND EXTREME NORTHWESTERN
CLARK COUNTIES...
SHOWERS AND THUNDERSTORMS REMAIN OVER THE WARNED AREA...HOWEVER
RAINFALL RATES AND INTENSITIES OF THE STORMS HAVE DECREASED.
ALTHOUGH LIGHT RAIN WILL LIKELY OCCUR THROUGH THE REMAINDER OF THE
AFTERNOON...HEAVY RAINFALL IS NO LONGER EXPECTED...THUS WILL ALLOW
THE FLASH FLOOD WARNING TO EXPIRE AT 330 PM PDT.
PEOPLE WITHIN THE AREA SHOULD USE CAUTION AS FLOWING WATER IS LIKELY
IN THE NORMALLY DRY WASHES OR OVER LOW WATER CROSSINGS.
LAT...LON 3694 11614 3693 11574 3672 11581 3661 11593
3661 11601 3659 11614
$$
JENSENWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Oct 3, 9:45 AM PDT, 3 hours 10 minutes earlier.
Area forecast discussion, Oct 3, 9:45 AM PDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION UPDATA NATIONAL WEATHER SERVICE LAS VEGAS NV 945 AM PDT SUN OCT 3 2010 .SYNOPSIS...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE REGION TODAY AS A LOW PRESSURE SYSTEM OVER THE CALIFORNIA COASTAL WATERS SLOWLY MOVES INLAND. A DRAMATIC CHANGE IN THE WEATHER PATTERN WILL OCCUR EARLY NEXT WEEK...AS A MUCH COLDER SYSTEM DIVES INTO THE REGION BY TUESDAY. TEMPERATURES WILL BE 15 TO 20 DEGREES BELOW NORMAL AND SHOWERY WEATHER WILL BRING A CHANCE OF SNOW TO THE MOUNTAINS. && .UPDATE...OVER THE MAJORITY OF THE FORECAST AREA CONDITIONS REMAIN QUIET THIS MORNING...EXCEPT FOR ALONG THE COLORADO RIVER VALLEY ZONES WHERE CONVECTION IS ONCE AGAIN FOCUSED. A GROUP OF STORMS THAT RECENTLY ROLLED THROUGH BULLHEAD CITY/LAUGHLIN AND PRODUCED MODERATE TO HEAVY RAIN IS NOW MOVING ACROSS THE LAKE MEAD NATIONAL RECREATIONAL AREA. ANOTHER CLUSTER JUST SOUTH OF LAUGHLIN IS FOLLOWING QUICKLY BEHIND...AND THIS CLUSTER IS EXPECTED TO HOLD TOGETHER....WITH RADAR INDICATING APPROXIMATELY 50KTS AT 10KFT HELPING TO SUSTAIN CONVECTION. THIS CLUSTER IS SHOWING THE BEST ORGANIZATION OF THE WEEKEND SO FAR ACROSS THE FORECAST AREA AND WILL NEED TO MONITOR CLOSELY FOR POTENTIAL SEVERE WEATHER CONDITIONS. WILL ALSO NEED TO KEEP CLOSE WATCH ON RAINFALL AMOUNTS FROM ANY NEW STORMS PASSING OVER THE LAKE MEAD NRA...WITH MOST BASINS ALREADY AT 50% OF THE RAINFALL TYPICALLY NEEDED BEFORE WE START TO AT LEAST SEE MINOR FLOODING. FOR THIS AFTERNOON...LIS ARE PROGGED TO BE AS HIGH AS -4 ACROSS SAN BERNARDINO COUNTY...WITH ABOUT -2 BEING THE AVERAGE ACROSS THE AREA TODAY...AND THE CURRENT FORECAST LOOKS ON TRACK WITH MODELS CONTINUING TO SHOW MORE WIDESPREAD CONVECTION DEVELOPING ACROSS THE FORECAST AREA. -KENENDY- && .PREV DISCUSSION... 248 AM PDT SUN OCT 3 2010 .SHORT TERM...THUNDERSTORMS ARE ONGOING AGAIN THIS MORNING IN THE SOUTHEAST QUARTER OF THE CWFA...AND SHOULD SPREAD/DEVELOP FARTHER NORTH AS THE DAY GOES ON AND THE LOW NEAR THE SOUTHERN CALIFORNIA COAST SLOWLY LIFTS NORTHEAST. AS THE NORTHERN STREAM LOW DIVES DOWN MONDAY AND TAKES UP RESIDENCE OVER OUR CWFA TUESDAY...THE FOCUS SHIFTS TO THE NORTHERN CWFA IN THE AREA OF BEST DYNAMICS AND INSTABILITY. CONFIDENCE IN THE DETAILS IS LOW...BECAUSE A SMALL DIFFERENCE IN THE EXACT TRACK OF THE LOW COULD MAKE A BIG DIFFERENCE IN THE SENSIBLE WEATHER IN ANY ONE PLACE /E.G. DOES LAS VEGAS END UP DIRECTLY UNDER THE COLD CORE OR IN THE RELATIVELY WARM SOUTHERLY FETCH JUST EAST OF THE CENTER/. CURRENT FORECAST REPRESENTS A BLEND OF THE GUIDANCE. TEMPERATURES WILL BE COOLER TODAY...COOLER STILL ON MONDAY...AND TUESDAY WILL LIKELY BE THE COOLEST DAY WITH HIGHS IN LAS VEGAS ONLY IN THE LOWER 70S...A 30 DEGREE DROP FROM THE WEEK BEFORE. .LONG TERM...LITTLE CHANGE TO THE ONGOING FORECAST AS A DEEP LOW PRESSURE SYSTEM DROPS OVER THE AREA THROUGH MUCH OF THE EXTENDED PERIOD. IT LOOKS LIKE THE GREATEST CHANCE OF PRECIPITATION WILL BE ACROSS THE NORTHERN HALF OF THE CWA...BUT MOST AREAS OF THE FORECAST AREA WILL SEE AT LEAST A CHANCE. THERE WILL ALSO BE ENOUGH COLD AIR TO BRING SNOW LEVELS DOWN TO AROUND 7500 FEET. MODELS BEGIN TO DIFFER LATE IN THE WEEK AS THE LOW IS FORECAST TO SHIFT NORTHEAST. THE GFS LIFTS THE LOW TO THE NORTHEAST AS A RIDGE BUILDS OVER THE WEST COAST AND EVENTUALLY BRINGS MUCH WARMER TEMPERATURES BACK INTO THE FORECAST. THE ECMWF ALSO SHOWS THE LOW LIFTING NORTHEAST...BUT EVENTUALLY PINCHES ANOTHER CLOSED LOW OFF THE ORIGINAL LOW AND RECENTERS IT OVER THE FORECAST AREA BY NEXT WEEKEND. RIGHT NOW AM GOING TO BASE THE FORECAST ON THE GFS SOLUTION AND SHOW A GRADUAL DRYING AND WARMING TREND LATE IN THE PERIOD. && .AVIATION...FOR MCCARRAN...THE UNSETTLED WEATHER PATTERN WILL REMAIN ACROSS THE REGION THIS WEEKEND AND MOST OF NEXT WEEK...AS LOW PRESSURE CURRENTLY SITTING OFF THE SOUTHERN CALIFORNIA COAST MOVES OVER THE AREA AND QUICKLY GETS REPLACED BY A DEEP UPPER LOW TO SETTLE OVER THE SOUTHERN GREAT BASIN NEXT WEEK. THERE WILL BE ISOLATED SHOWERS AND THUNDERSTORMS TODAY THROUGH TUESDAY WITH SOME STORMS PRODUCING BRIEF HEAVY RAIN AND GUSTY WINDS. BEST CHANCE OF SEEING WIDESPREAD RAIN SHOWERS WILL BE MONDAY. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...UNSETTLED WEATHER WILL PERSIST OVER THE NEXT SEVERAL DAYS AS AN AREA OF LOW PRESSURE CONTINUES TO SPIN OFF THE SOUTHERN CALIFORNIA COAST. GUSTY WINDS AND CIGS AROUND 5KFT WILL BE POSSIBLE IN AND NEAR ANY SHRA/TSRA ACTIVITY...WITH SCT-BKN CLOUDS AOA 10K FEET ELSEWHERE. THIS UNSETTLED WEATHER PATTERN WILL REMAIN IN PLACE THROUGH MUCH OF NEXT WEEK. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && MORGAN/GORELOW HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Oct 3, 2:26 AM PDT, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 226 AM PDT SUN OCT 3 2010 AZZ001>003-036-CAZ519>527-NVZ014>022-040700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 226 AM PDT SUN OCT 3 2010 /226 AM MST SUN OCT 3 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN TODAY AND TONIGHT. SEVERE WEATHER AND FLASH FLOODING ARE NOT LIKELY...BUT ISOLATED OCCURRENCES CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE AT LEAST THROUGH THURSDAY. MUCH COOLER AIR WILL ARRIVE TUESDAY AND STAY IN PLACE THROUGH SATURDAY...POTENTIALLY LEADING TO SNOW IN THE HIGHER MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MORGAN
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 12:27 PM PDT | Areal Flood Advisory | VEF | 3 hr | |
| Oct 3, 12:35 PM PDT | Areal Flood Advisory | VEF | Clark, Nye | 2 hr |
| Oct 3, 2:12 PM PDT | Flash Flood Warning | VEF | Nye | 93 min |
Nearby
Flash Flood Warnings in Nevada, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.